Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 16, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Mar 29, 2013, 8:29 PM EDT for Orange County, Seminole County, Florida. It took effect at Mar 30, 2013, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2013, 8:29 PM EDT (00:29 UTC)
- In effect from
- Mar 30, 2013, 11:00 AM EDT
- Expired
- Mar 30, 2013, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Melbourne, FL
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 83 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3099 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
388 WWUS82 KMLB 300029 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 829 PM EDT FRI MAR 29 2013 FLZ045-046-310000- /O.EXP.KMLB.FW.W.0015.000000T0000Z-130330T0000Z/ /O.NEW.KMLB.FW.W.0016.130330T1500Z-130331T0000Z/ ORANGE-SEMINOLE- 829 PM EDT FRI MAR 29 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT SATURDAY FOR DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC VALUES FOR ORANGE AND SEMINOLE COUNTIES... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT SATURDAY. * AFFECTED AREA... ORANGE... SEMINOLE. * WIND...LIGHT WINDS EARLY THIS MORNING WILL BECOME EAST 5 TO 10 MPH BY MID DAY THEN SOUTHEAST AT THE SAME SPEEDS IN THE AFTERNOON. * HUMIDITY...LONG DURATION (6 TO 8 HOURS) OF CRITICALLY LOW RELATIVE HUMIDITY VALUES WITH MINIMUM RH VALUES AROUND 20 PERCENT WITH ERC VALUES IN THE LOWER 40S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUETO THE DRY CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ 67
1 follow-up statement
614 WWUS82 KMLB 300800 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 400 AM EDT SAT MAR 30 2013 FLZ045-046-310000- /O.CON.KMLB.FW.W.0016.130330T1500Z-130331T0000Z/ ORANGE-SEMINOLE- 400 AM EDT SAT MAR 30 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR LONG DURATION OF CRITICAL RH WITH HIGH ERC VALUES... * AFFECTED AREA... ORANGE...SEMINOLE. * WIND...SOUTH 10 MPH. * HUMIDITY...LONG DURATION (5 TO 7 HOURS) OF CRITICALLY LOW RELATIVE HUMIDITY VALUES WITH ERC VALUES GREATER THAN 37. MINIMUM RH VALUES AROUND 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO THE DRY CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ KELLY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 29, 2:27 PM EDT, 6 hours 2 minutes earlier.
Area forecast discussion, Mar 29, 2:27 PM EDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 227 PM EDT FRI MAR 29 2013 .DISCUSSION... ...SLOW WARMING TREND CONTINUES ACROSS EAST CENTRAL FLORIDA... CURRENT-TONIGHT...SURFACE HIGH PRESSURE WILL SLIDE OFF OF THE SOUTHEAST U.S. COAST TONIGHT AND INTO THE WESTERN ATLANTIC. THE PRESSURE GRADIENT WILL REMAIN FAIRLY WEAK AND THE ONSHORE COMPONENT OF WIND WILL FALL BELOW 5 MPH TO NEAR CALM OVER LAND. MOSTLY CLEAR SKIES AGAIN TONIGHT UNDER THE CONTINUED CONTINENTAL POLAR AIRMASS. HAVE UNDERCUT MOS LOWS TONIGHT AS THAT HAS BEEN THE TREND RECENTLY IN THIS UNUSUALLY DRY AND COOL ENVIRONMENT. EXPECT ONE MORE NIGHT WITH LOW TEMPERATURES IN THE 40S ACROSS MOST OF THE AREA...EXCEPT IMMEDIATE COAST (BARRIER ISLANDS) IN THE 50S. THE ONLY RECORD LOW THAT COULD BE THREATENED IS VERO BEACH (47 IN 1953). SAT...WEAK MID-LEVEL RIDGING WILL MOVE OVER THE FLORIDA PENINSULA THOUGH THE FLOW ALOFT WILL REMAIN WEST-NORTHWESTERLY. AT THE SURFACE THE HIGH PRESSURE RIDGE WILL SETTLE SOUTHWARD ACROSS THE CENTRAL PENINSULA. THE PRESSURE GRADIENT WILL REMAIN WEAK WITH A GENTLE SOUTH TO SOUTHEASTERLY FLOW. CONDITIONS WILL CONTINUE TO REMAIN DRY. TEMPERATURES WILL RECOVER INTO THE MIDDLE 70S ALONG THE COAST AND UPPER 70S OVER THE INTERIOR. SUN...LARGE HIGH PRESSURE CENTER WILL CONTINUE TO SLIDE EAST INTO THE WESTERN ATLANTIC WITH TIME AS WELL AS MOVE FURTHER SOUTH AS ANOTHER STORM SYSTEM MOVES THROUGH THE GREAT LAKES AND NORTHEASTERN US. EAST TO WEST ORIENTED RIDGE AXIS SETTLES ACROSS LAKE OKEECHOBEE BY SUNDAY WITH INCREASING SOUTH-SOUTHWEST FLOW TO THE NORTH. MODELS SHOW A WEAK DISTURBANCE CROSSING GA/N FLORIDA EARLY IN THE DAY...ALONG WITH THE FRONTAL BOUNDARY FROM THE SYSTEM FURTHER NORTH REACHING SOMEWHERE IN THAT VICINITY. WITH THE CURRENT DRY AIRMASS IN PLACE IT WILL LIKELY TAKE MORE THAN A DAY TO SUFFICIENTLY MOISTEN FOR MORE THAN JUST INCREASED CLOUD COVER AND KEPT THE FORECAST DRY THROUGH THE DAY AND JUST OVER THE WATER AT NIGHT. TEMPERATURES CONTINUE TO WARM...REACH NEAR OR JUST ABOVE CLIMATOLOGY IN THE LOW-MID 80S OVER THE INTERIOR AND AROUND 80F AT THE COAST. OVERNIGHT LOWS WILL GENERALLY BE IN THE LOW 60S. MON...THE ATLANTIC RIDGE AXIS WILL REMAIN THE PRIMARY WX FEATURE FOR CENTRAL FL AS THE STORM SYSTEM LIFTS OUT OF NEW ENGLAND AND THE FRONTAL BOUNDARY STALLS OUT ACROSS THE SOUTHEAST. THE WEST-SOUTHWEST FLOW ALOFT WILL TAP INTO MOISTURE ASSOCIATED WITH THE BOUNDARY ALONG WITH INCREASING LOW LEVEL MOISTURE DUE TO THE ONSHORE FLOW. THIS SHOULD BRING SUFFICIENT MOISTURE FOR A SLIGHT CHANCE OF AFTERNOON SHOWERS...PRIMARILY WITH THE AFTERNOON SEA BREEZE COLLISION WHICH IS EXPECTED TO BE TOWARDS THE EASTERN SIDE OF THE STATE DUE TO THE SOUTHWEST FLOW. PREVAILING OFFSHORE FLOW WILL ALLOW THE WARMING TREND TO CONTINUE WITH MID 80S OVER THE INTERIOR AND LOW 80S AT THE COAST DURING THE DAY AND LOW-MID 60S OVERNIGHT. FROM PREVIOUS DISCUSSION... TUE-THU...GFS/ECMWF MODELS HAVE SHIFTED FORMATION THE CANADIAN STORM SYSTEM TO THE E...NOW BTWN THE GREAT LAKES AND HUDSON BAY. WHILE THE NEW SOLUTION KEEPS THE SYSTEM OVER THE NRN TIER STATES...IT ALSO PROVIDES THE IMPETUS FOR AN ARCTIC AIRMASS OVER NRN CANADA TO DROP DOWN THE BACKSIDE OF THE STORM INTO THE CENTRAL PLAINS THRU TUE. THERE...THE RIDGE BECOMES EMBEDDED WITHIN THE NRN BRANCH OF THE JET STREAM THAT WILL CARRY IT OFF THE MID ATLC/NEW ENGLAND COAST THRU THU. A REINFORCING COLD FRONT AHEAD OF THE RIDGE WILL PUSH INTO THE DEEP SOUTH ON TUE AND THEN SLOWLY SAG INTO CENTRAL/NRN FL WED/THU. INCREASING MOISTURE THRU THE COLUMN THRU MIDWEEK WITH MODEL PWATS JUMPING FROM ARND 1.0" EARLY TUE TO 1.5"-1.6" LATE WED. DYNAMIC LIFT REMAINS QUITE WEAK...HOWEVER...WITH THE PARENT STORM SYSTEM SO FAR TO THE N AND A LIFTING JET PATTERN OVER THE SE CONUS. WHILE STORM POTENTIAL IN SUCH AN ENVIRONMENT WOULD BE LOW...THE PROLONGED SW FLOW PATTERN WOULD TEND TO SUPPORT OCCASIONAL PDS OF ISENTROPIC LIFT IN THE FACE OF INCREASING LOW/MID LVL MOISTURE. WILL INCREASE PRECIP CHANCES TO 20-30PCT. TEMPS ABV CLIMO...THOUGH INCREASING CLOUD COVER WILL HELP OFFSET THE AFTN WARM AIR ADVECTION...KEEPING AFTN MAX TEMPS IN THE L/M80S. NOCTURNAL BLANKET EFFECT OF THE SAME CLOUD COVER WILL KEEP MIN TEMPS IN THE L/M60S. && .AVIATION...VFR. && .MARINE...TONIGHT-SAT...A WEAK PRESSURE GRADIENT WILL BE ACROSS THE AREA OVER THE NEXT 24 HOURS WITH THE EAST-WEST ORIENTED RIDGE AXIS SETTLING OVER THE CENTRAL PENINSULA DURING THE DAY ON SAT. N/NNE FLOW WILL CONTINUE TO VEER EASTERLY THIS EVENING AND SE/SSE OVERNIGHT INTO TOMORROW. WIND SPEEDS WILL BE MAINLY AOB 10 KTS. SEAS 2-4 FT EARLY THIS EVENING WILL FALL TO 3 FEET OR LESS THROUGH SAT. FORECAST DOMINANT WAVE PERIODS SHOULD BE 8-9 SECONDS. SUN-TUE...THE AXIS OF THE LARGE HIGH PRESSURE RIDGE OVER THE WESTERN ATLANTIC WILL SETTLE ACROSS THE SOUTHERN HALF OF FLORIDA BY LATE IN THE WEEKEND. PREVAILING FLOW WILL BECOME SOUTH-SOUTHWEST AT 10-15KTS EXCEPT FOR RIGHT AROUND JUPITER INLET WHERE THE AXIS SETS UP WHERE WINDS WILL HAVE A LITTLE MORE OF A SOUTHEASTERLY COMPONENT. FLOW WILL BE LIGHT ENOUGH FOR SEA BREEZE DEVELOPMENT EACH AFTERNOON...BACKING WINDS TO THE EAST-SOUTHEAST NEAR THE COAST IN THE AFTERNOON ESPECIALLY SOUTH OF CAPE CANAVERAL. SEAS 2-4FT THROUGH THE PERIOD. && .FIRE WEATHER...REMAINDER OF THIS AFTERNOON AND EARLY EVENING...WEAK PRESSURE GRADIENT OVER THE AREA WITH POOR TO FAIR DISPERSIONS RESULTING. THE HIGH PRESSURE TO THE NORTH SETTLING SOUTHWARD HAS VEERED WINDS TO ONSHORE THIS AFTERNOON. THE AIRMASS REMAINS VERY DRY. LONG DURATION OF CRITICAL RH (6 TO 8 HOURS) LIKELY OVER THE INTERIOR WITH MIN RH VALUES AROUND 20 PERCENT. SOME LOCATIONS MAY SEE RH VALUES IN THE TEENS. CLOSER TO THE COAST...MIN RH VALUES BETWEEN 25 AND 35 PERCENT WITH SHORTER DURATIONS OF CRITICAL (SUB 35 PERCENT) RH. WITH WINDS FALLING TO NEAR NIL TONIGHT...SOME VISIBILITY ISSUES MAY ARISE NEAR ONGOING/SMOLDERING BRUSH FIRES. SAT...THE SURFACE RIDGE AXIS WILL SETTLE ACROSS THE CENTRAL PENINSULA AS THE PRESSURE GRADIENT REMAINS WEAK. DISPERSION INDICES WILL REMAIN POOR TO FAIR. WHILE THE ONSHORE FLOW WILL CONTINUE IT WILL REMAIN VERY DRY INLAND FROM THE COAST. COMBINATION OF LONG DURATION LOW RH AND FUEL MOISTURE WILL LIKELY PROMPT ANOTHER RED FLAG WARNING FOR A COUPLE/FEW COUNTIES. AS A WHOLE ALL OF EAST CENTRAL FLORIDA REMAINS VERY DRY. EVEN COASTAL COUNTIES WILL AGAIN FLIRT WITH CRITICALLY LOW RH FOR UP TO A FEW HOURS BEFORE ONSHORE FLOW PROVIDES A BIT OF RELIEF IN THE RH VALUES. EARLY NEXT WEEK...ONSHORE FLOW WILL BE SLOW TO MODIFY THE DRY AIRMASS IN PLACE AND INTERIOR LOCATIONS MAY SEE A FEW HOURS OF RH VALUES AROUND 30-35 PERCENT SUNDAY AFTERNOON. RH VALUES ARE EXPECTED TO REMAIN ABOVE CRITICAL LEVELS THROUGH THE REMAINDER OF THE WEEK WITH A FEW LIGHT SHOWERS POSSIBLE...ESPECIALLY WITH AFTERNOON SEA BREEZE. && .PRELIMINARY POINT TEMPS/POPS... DAB 45 74 56 81 / 0 0 10 10 MCO 48 78 57 83 / 0 0 10 10 MLB 49 75 59 81 / 0 0 10 10 VRB 48 75 58 81 / 0 0 10 10 LEE 47 77 57 82 / 0 0 10 10 SFB 47 78 57 83 / 0 0 10 10 ORL 51 78 59 82 / 0 0 10 10 FPR 47 75 57 81 / 0 0 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR ORANGE-SEMINOLE. AM...NONE. && SHORT TERM/AVIATION...SEDLOCK LONG TERM....MOSES
Hazardous weather outlook, Mar 29, 8:10 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 810 PM EDT FRI MAR 29 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-301200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 810 PM EDT FRI MAR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .DENSE FOG AND SMOKE IMPACT... FOG AND MIST ARE NOT EXPECTED TO BE WIDESPREAD TONIGHT DUE TO THE DRY AIR CURRENTLY IN PLACE. HOWEVER...CLEAR SKIES AND WINDS BECOMING CALM WILL LEAD TO VERY LOCALIZED SETTLING OF A FOG AND SMOKE MIXTURE IN THE IMMEDIATE VICINITY OF ANY SMOLDERING FIRES. DEPENDING ON THE AMOUNT OF SMOKE EMITTED FROM THESE SMOLDERING SPOTS...AND THEIR PROXIMITY TO LOCAL ROADS AND HIGHWAYS...THIS COULD CREATE VISIBILITY ISSUES SIMILAR TO WHAT TOOK PLACE IN MARTIN COUNTY LAST NIGHT. LOCAL STATE AND COUNTY LAW ENFORCEMENT AGENCIES ARE REQUESTED TO REPORT ANY LOCALIZED VISIBILITY REDUCTIONS ON AREA ROADWAYS TO THE NATIONAL WEATHER SERVICE OFFICE IN MELBOURNE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITY VALUES ARE EXPECTED ONCE AGAIN SATURDAY OVER THE INTERIOR...HOWEVER WINDS WILL BE LIGHT ONCE AGAIN. GRADUALLY INCREASING MOISTURE EARLY NEXT WEEK WILL MODIFY THE VERY DRY AIRMASS IN THE FORM OF SOMEWHAT HIGHER HUMIDITIES AND LOWER THE RISK OF WILDFIRE SPREAD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED OVERNIGHT. CRISTALDI
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.